MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 07/20/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E7034 wf biliary preop drainage natx clinical study.(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, the supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018, that a wallflex biliary rx uncovered stent was implanted as part of the e7034 wallflex biliary pre-operative drainage neoadjuvant therapy registry clinical trial.The patient was enrolled into the clinical trial on (b)(6) 2015.According to the complainant, on (b)(6) 2015, baseline liver function tests were taken.Assessment of biliary obstructive symptoms (abos) was conducted and the following symptoms were reported: dark urine, pale stool, jaundice and itching.A 1.9 cm adenocarcinoma tumor was found in the head of the pancreas.On (b)(6) 2015 the patient underwent a study stent placement procedure as an outpatient.A biliary sphincterotomy was performed during the stent placement procedure and prophylactic antibiotics were administered.The 10mm x 80mm wallflex biliary rx uncovered stent was placed in a satisfactory manner.On (b)(6) 2015, the patient experienced acute cholecystitis and an ir guided percutaneous cholecystostomy tube was placed.The patient was hospitalized on (b)(6) 2015.On (b)(6) 2015, the event was considered resolved and the patient was discharged.On (b)(6) 2015, the patient underwent the curative intent surgery.Reportedly, the tumor was confirmed resectable.The patient underwent a whipple procedure and the study stent was removed en bloc during the surgery before resecting the tumor.
 
Additional Manufacturer Narrative
Event: event description has been updated with the additional information received on november 30, 2018.Date rec¿d by mfr: e7034 wf biliary preop drainage natx clinical study.Patient code 1932 (inflammation) captures the reportable event of acute cholecystitis.Conclusion code 4316 is being used in lieu of an adequate conclusion code for device not returned.The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, the supplemental medwatch will be filed.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/26/2018 02:57 pm ct.The report number is being corrected from: 3005099803-2018-62183 to: 3005099803-2018-61076.
 
Event or Problem Description
It was reported to boston scientific corporation on october 05, 2018, that a wallflex biliary rx uncovered stent was implanted as part of the e7034 wallflex biliary pre-operative drainage neoadjuvant therapy registry clinical trial.The patient was enrolled into the clinical trial on (b)(6) 2015.According to the complainant, on (b)(6) 2015, baseline liver function tests were taken (please see relevant tests/laboratory data).Assessment of biliary obstructive symptoms (abos) was conducted and the following symptoms were reported: dark urine, pale stool, jaundice and itching.A 1.9 cm adenocarcinomic tumor was found in the head of the pancreas.On (b)(6) 2015, the patient underwent a study stent placement procedure as an outpatient.A biliary sphincterotomy was performed during the stent placement procedure and prophylactic antibiotics were administered.The 10mm x 80mm wallflex biliary rx uncovered stent was placed in a satisfactory manner.On (b)(6) 2015, the patient experienced acute cholecystitis and an ir guided percutaneous cholecystostomy tube was placed.The patient was hospitalized on (b)(6) 2015.On (b)(6) 2015, the event was considered resolved and the patient was discharged.On (b)(6) 2015, the patient underwent the curative intent surgery.Reportedly, the tumor was confirmed resectable.The patient underwent a whipple procedure and the study stent was removed en bloc during the surgery before resecting the tumor.Additional information received on november 30, 2018, the date of the patient's curative intent surgery was corrected to on (b)(6) 2015.According to the complainant, the curative intent surgery was complex due to inflammation around the portal hepatitis (site of bilioenteric anastomosis) secondary to acute cholecystitis and percutaneous gallbladder drain, which may have been caused by the 10mm x 80mm wallflex biliary rx uncovered stent.On (b)(6) 2015, an inpatient biliary reintervention was conducted wherein a drainage catheter was placed.It was reported that the reintervention would lead to a delay in the planned curative intent surgery.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8021254
Report Number3005099803-2018-61076
Device Sequence Number1578676
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public08714729758150
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2017
Device Model NumberM00570650
Device Catalogue Number7065
Device Lot Number0017805348
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight142